Log in
Asthma UK community forum
12,837 members18,460 posts

Montelukast side affects

Hiya, I'm fairly new to all this asthma stuff and every month I seem to have been put on different meds. This month sees me on montelukast tabs as well as my qvar inhaler, but I've noticed that I have regular blood when I blow my nose and this morning a bonus nose bleed! Can anyone advise is this is just to be expected?

Thanks in advance :)

14 Replies
oldestnewest

I've been on montelukast for over 10 years now. It helped my breathing a lot when I started, so I hope it's still doing its bit. At the start I remember telling my consultant that it took 4 weeks to have any beneficial effect on my breathing. I've never had any side effects from it that I'm aware of, but we are all different when it comes to how we react to our meds and how effective they are for us, so it could be that it's affecting you in the way you describe. Does it mention that side effect on the leaflet that comes with it?

Sorry I'm not much help. I hope you get some more useful replies from others.

Best wishes, Jan

3 likes
Reply

Thanks Jan, I've only taken it for a couple of weeks so maybe I just need to let it settle. It's certainly helping me more than anything else I've tried so far! Maybe I'll have to put up with it!

Reply

HI. I've been on Montelukast for just over a year. And for me, it's also improved my breathing alot after having a bad asthma attack.

I've just read about people who really have vivid horrendous dreams on it. I also don't seem to have any side effects from taking it.

To me it's helped improve my life so much.

I've not had it where it's effected my nose, or given me a nose bleed at all.

Reply

I am on montelukast and it has not affected my nose. However I have had to give up on steroid nose sprays because I had frequent nose bleeds. I hope you figure out what is causing your problems.

1 like
Reply

Hi Kate,

I've taken Montelukast for over 10 years and never had any problems with nosebleeds, usually if your blood is a bit thin or there's extra pressure on the small blood vessels in your nose they can break, but I'm unsure if Montelukast would do this as there isn't any steroid in it. If my hayfever is really bad I might have a bit of blood when I blow my nose as it's so irritated, so maybe it's allergy related?

2 likes
Reply

Hi, thanks for the reply, I think my asthma is allergy related so maybe it is that, it's helping me more than anything else I've tried so far, I've swapped to it from Dymista as that made my nose bleed, maybe I am just that person!

1 like
Reply

Hi Kate. I wrote you the post below, but i've only just seen that you post was 2 years ago.

How did things turn out. Where you able to find out what was causing your nose bleed?

Are you still on Monetukast?

I've been taking Montelukast for just over a year. For me it's helped to improve my breathing by 90%. I've never had problems with it making my nose bleed.

I would get it checked out. Go see your doctor, and ask for there advice. Be strong and try not to give in to them if they say they don't know, or if they seem to dismiss you.

If they don't seem to be very good, look online to speak with an expert or if you can find a consultant and ask their advice.

Reply

Hi Becky, I still take it, it was nasal sprays causing the nose bleeds I think! Going for an asthma review next week, hopefully to try and step down my meds a bit! Hope you are doing well too :)

1 like
Reply

Hi Kate. How are on Montelukast, is it helping you then after 2 year on it. That's good you think you know what caused your nose bleed.

Hope your asthma review goes well. And you can try what you want to try.

Right this minute i'm feeling better than i was yesterday, while i've been Progesterone for peri-menopause for 12 days of the month. It has brought my mood right down. Finished taking it for the month now for the first time, and my mood feels brighter today..

Reply

Are you using any decongestant spray?

Reply

Hello, no I'm not at the moment, I've changed to montelukast from dymista nasal spray for the same reasons.

Reply

Strange side effect......steroids usually create the nosebleed, maybe its in the Qvar, as that is a steroid inhaler

1 like
Reply

Hi I have had used Montelukast-10 mg for long time. Every now and then i use it for Asthma control.

I am sure nose bleeding is not at all its side effect. But remember you need to take this tablet only once in 24 hours.

Reply

Hi, I have been taking Montekulast for about 2 months after winter bug related asthma wouldn't clear up with usual inhaled or oral steroids. Apart from the vivid dream have been fine until a week or two ago when I've started getting nearly constant stomach pains and eczema type rash on my upper back. Is it common to not get any side effects for ages then start getting them? Or could this be another cause?

Reply

You may also like...